Alert archive / Montana / Wind Advisories in 2008

Wind Advisory 20, NWS Missoula, MT

November 19, 20089 counties in Montana

NWS Missoula, MT issued this wind advisory at Nov 19, 2008, 2:41 PM MST for 9 counties in Montana. It took effect at Nov 19, 2008, 8:43 PM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2008, 2:41 PM MST (21:41 UTC)
In effect from
Nov 19, 2008, 8:43 PM MST
Expired
Nov 20, 2008, 9:00 AM MST
In force
12 hr
Issued by
NWS Missoula, MT

Counties Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 27 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2008-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2008-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KMSO 192141
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
241 PM MST WED NOV 19 2008


MTZ002-003-200545-
/O.NEW.KMSO.WI.Y.0020.081120T0700Z-081120T1600Z/
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
241 PM MST WED NOV 19 2008

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST
THURSDAY FOR BAD ROCK CANYON AND SURROUNDING AREA...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST
THURSDAY. 

AN EASTERLY PRESSURE GRADIENT WILL TIGHTEN OVER WESTERN MONTANA
TONIGHT. THIS GRADIENT WILL CAUSE WINDS OF 30 TO 35 MPH WITH GUSTS
UP TO 45 MPH. THE BAD ROCK CANYON IS THE PRIMARY REGION FOR THE
WINDS...BUT THE CORRIDOR FROM GLACIER INTERNATIONAL AIRPORT TO
WEST GLACIER COULD ALSO EXPERIENCE THE GUSTY WINDS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MTZ005-043-200545-
/O.NEW.KMSO.WI.Y.0020.081120T0700Z-081120T1600Z/
MISSOULA/BITTERROOT VALLEYS-POTOMAC/SEELEY LAKE REGION-
241 PM MST WED NOV 19 2008

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST
THURSDAY FOR HELLGATE CANYON AND SURROUNDING AREA...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST
THURSDAY. 

AN EASTERLY PRESSURE GRADIENT WILL TIGHTEN OVER WESTERN MONTANA
TONIGHT. THIS GRADIENT WILL CAUSE WINDS OF 30 TO 35 MPH WITH GUSTS
UP TO 45 MPH. THE HELLGATE CANYON IS THE PRIMARY REGION FOR THE
WINDS...BUT THE CORRIDOR FROM DOWNTOWN MISSOULA TO GARRISON COULD
ALSO EXPERIENCE THE GUSTY WINDS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS75 KMSO 192213 CCA
NPWMSO

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
311 PM MST WED NOV 19 2008


MTZ002-003-200630-
/O.NEW.KMSO.WI.Y.0020.081120T0700Z-081120T1600Z/
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
311 PM MST WED NOV 19 2008

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST
THURSDAY FOR BAD ROCK CANYON AND SURROUNDING AREA...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST
THURSDAY. 

AN EASTERLY PRESSURE GRADIENT WILL TIGHTEN OVER WESTERN MONTANA
TONIGHT. THIS GRADIENT WILL CAUSE WINDS OF 30 TO 35 MPH WITH GUSTS
UP TO 45 MPH. THE BAD ROCK CANYON IS THE PRIMARY REGION FOR THE
WINDS...BUT THE CORRIDOR FROM GLACIER INTERNATIONAL AIRPORT TO
WEST GLACIER COULD ALSO EXPERIENCE THE GUSTY WINDS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MTZ005-043-200630-
/O.COR.KMSO.WI.Y.0020.081120T0700Z-081120T1600Z/
MISSOULA/BITTERROOT VALLEYS-POTOMAC/SEELEY LAKE REGION-
311 PM MST WED NOV 19 2008

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST
THURSDAY FOR HELLGATE CANYON AND SURROUNDING AREA...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST
THURSDAY. 

AN EASTERLY PRESSURE GRADIENT WILL TIGHTEN OVER WESTERN MONTANA
TONIGHT. THIS GRADIENT WILL CAUSE WINDS OF 30 TO 35 MPH WITH GUSTS
UP TO 45 MPH. THE HELLGATE CANYON IS THE PRIMARY REGION FOR THE
WINDS...BUT THE CORRIDOR FROM DOWNTOWN MISSOULA TO CLEARWATER
JUNCTION COULD ALSO EXPERIENCE THE GUSTY WINDS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KMSO 200343
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
843 PM MST WED NOV 19 2008

MTZ007-201600-
/O.EXA.KMSO.WI.Y.0020.081120T0700Z-081120T1600Z/
BUTTE/BLACKFOOT REGION-
843 PM MST WED NOV 19 2008

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST
THURSDAY FROM AVON TO GARRISON JUNCTION AND FROM AVON TO HELMVILLE...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST
THURSDAY. 

A STRONG EASTERLY PRESSURE GRADIENT WILL CONTINUE OVER WESTERN
MONTANA TONIGHT. THIS GRADIENT WILL CAUSE WINDS OF 30 TO 35 MPH
WITH GUSTS UP TO 45 MPH. THIS WILL MAINLY AFFECT HIGHWAY 141 FROM
AVON TO HELMVILLE AND HIGHWAY 12 FROM AVON TO GARRISON JUNCTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MTZ002-003-201600-
/O.CON.KMSO.WI.Y.0020.081120T0700Z-081120T1600Z/
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
843 PM MST WED NOV 19 2008

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MST THURSDAY FOR BAD ROCK CANYON AND SURROUNDING AREA...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MST THURSDAY. 

A STRONG EASTERLY PRESSURE GRADIENT CONTINUES OVER WESTERN MONTANA
TONIGHT. THIS GRADIENT WILL CAUSE WINDS OF 30 TO 35 MPH WITH GUSTS
UP TO 45 MPH. THE BAD ROCK CANYON IS THE PRIMARY REGION FOR THE
WINDS...BUT THE CORRIDOR FROM GLACIER INTERNATIONAL AIRPORT TO
WEST GLACIER COULD ALSO EXPERIENCE THE GUSTY WINDS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MTZ005-043-201600-
/O.CON.KMSO.WI.Y.0020.081120T0700Z-081120T1600Z/
MISSOULA/BITTERROOT VALLEYS-POTOMAC/SEELEY LAKE REGION-
843 PM MST WED NOV 19 2008

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MST THURSDAY FOR HELLGATE CANYON AND SURROUNDING AREA...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MST THURSDAY. 

A STRONG EASTERLY PRESSURE GRADIENT CONTINUES OVER WESTERN
MONTANA TONIGHT. THIS GRADIENT WILL CAUSE WINDS OF 30 TO 35 MPH
WITH GUSTS UP TO 45 MPH. THE HELLGATE CANYON IS THE PRIMARY REGION
FOR THE WINDS...BUT THE CORRIDOR FROM DOWNTOWN MISSOULA TO
CLEARWATER JUNCTION COULD ALSO EXPERIENCE THE GUSTY WINDS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KMSO 201038
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
338 AM MST THU NOV 20 2008

MTZ002-003-201600-
/O.CON.KMSO.WI.Y.0020.000000T0000Z-081120T1600Z/
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
338 AM MST THU NOV 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. 

WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED THROUGH
THIS MORNING. THE BAD ROCK CANYON IS THE PRIMARY REGION FOR THE
WINDS...BUT THE CORRIDOR FROM GLACIER INTERNATIONAL AIRPORT TO
WEST GLACIER COULD ALSO EXPERIENCE GUSTY WINDS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MTZ005-043-201600-
/O.CON.KMSO.WI.Y.0020.000000T0000Z-081120T1600Z/
MISSOULA/BITTERROOT VALLEYS-POTOMAC/SEELEY LAKE REGION-
338 AM MST THU NOV 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. 

WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED THROUGH
EARLY MORNING. THE HELLGATE CANYON IS THE PRIMARY REGION FOR THE
WINDS...BUT THE CORRIDOR FROM DOWNTOWN MISSOULA TO CLEARWATER
JUNCTION COULD ALSO EXPERIENCE GUSTY WINDS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MTZ007-201600-
/O.CON.KMSO.WI.Y.0020.000000T0000Z-081120T1600Z/
BUTTE/BLACKFOOT REGION-
338 AM MST THU NOV 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. 

WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED THROUGH
EARLY THIS MORNING. THIS WILL MAINLY AFFECT HIGHWAY 141 FROM AVON TO
HELMVILLE AND HIGHWAY 12 FROM AVON TO GARRISON JUNCTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KMSO 201547
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
847 AM MST THU NOV 20 2008


MTZ002-003-201700-
/O.EXP.KMSO.WI.Y.0020.000000T0000Z-081120T1600Z/
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
847 AM MST THU NOV 20 2008

...WIND ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING. 

WINDS HAVE BEGUN TO RELAX THIS MORNING...BELOW WIND ADVISORY
CRITERIA. HOWEVER...EAST TO NORTHEAST UP TO 20 MPH WITH GUSTS TO
30 MPH WILL BE POSSIBLE INTO THE AFTERNOON.

$$

MTZ005-043-201700-
/O.EXP.KMSO.WI.Y.0020.000000T0000Z-081120T1600Z/
MISSOULA/BITTERROOT VALLEYS-POTOMAC/SEELEY LAKE REGION-
847 AM MST THU NOV 20 2008

...WIND ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING. 

WINDS HAVE BEGUN TO RELAX THIS MORNING...BELOW WIND ADVISORY
CRITERIA. HOWEVER...EAST TO NORTHEAST UP TO 20 MPH WITH GUSTS TO
30 MPH WILL BE POSSIBLE INTO THE AFTERNOON.

$$

MTZ007-201700-
/O.EXP.KMSO.WI.Y.0020.000000T0000Z-081120T1600Z/
BUTTE/BLACKFOOT REGION-
847 AM MST THU NOV 20 2008

...WIND ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING. 

WINDS HAVE BEGUN TO RELAX THIS MORNING...BELOW WIND ADVISORY
CRITERIA. HOWEVER...EAST TO NORTHEAST UP TO 20 MPH WITH GUSTS TO
30 MPH WILL BE POSSIBLE INTO THE AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Nov 19, 3:53 AM MST, 10 hours 48 minutes earlier.

Area forecast discussion, Nov 19, 3:53 AM MST, 10 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
353 AM MST WED NOV 19 2008

.DISCUSSION...

TODAY AND TONIGHT...A CANADIAN DISTURBANCE WILL BE DIVING
SOUTHEASTWARD INTO THE NORTHERN PLAINS STATES TODAY DRAGGING WITH
IT A CONSIDERABLE AMOUNT OF COLD AIR INTO EASTERN MONTANA. THIS
INFLUX OF COLD AIR WILL DEVELOP AN EASTERLY SURFACE PRESSURE
GRADIENT THAT WILL TIGHTEN DURING THE DAY. THIS DOME OF COLDER
AIR WILL BE OF SUFFICIENT DEPTH TO BREACH THE PASSES OF THE
CONTINENTAL DIVIDE AND EVENTUALLY SPILL INTO THE VALLEYS OF
WESTERN MONTANA. COLDER AIR WILL BE USHERED INTO WESTERN MONTANA
BY GUSTY EAST TO NORTHEAST WINDS. AT THE SAME TIME...A RIDGE OF
HIGH PRESSURE ALOFT WILL ACTUALLY AMPLIFY AS THE FLOW BUCKLES
BETWEEN THE CANADIAN SYSTEM TO THE EAST AND AN APPROACHING PACIFIC
SYSTEM TO THE WEST. MOISTURE STREAMING THROUGH THE RIDGE TODAY
WILL OFFER INCREASED CLOUD COVER AS WELL AS LIGHT PRECIPITATION.

THURSDAY THROUGH FRIDAY...AS THE WEATHER SYSTEM MOVES THROUGH THE
PACIFIC NORTHWEST THURSDAY...AN ASSOCIATED COLD FRONT WILL PASS
THROUGH IDAHO AND WESTERN MONTANA LATE IN THE DAY. THIS WILL RELAX
THE INFLUX OF COLDER AIR FROM THE EAST...AND REVERSE THE SURFACE
GRADIENT BACK FROM THE WEST. THE BULK OF THE PRECIPITATION WITH
THIS PACIFIC SYSTEM WILL BE POST-FRONTAL IMPACTING THE REGION
THURSDAY NIGHT WITH SOME ACCUMULATING SNOW. SNOW AMOUNTS ARE NOT
EXPECTED TO BE ALL THAT HEAVY...GENERALLY MEETING ADVISORY
CRITERIA OVERNIGHT. HOWEVER AFTER MIDNIGHT...CONDITIONS WILL FAVOR
OUR FIRST BANDING EVENT OF THE WINTER SEASON. BANDING OCCURS WHEN
SNOW SHOWERS DEVELOP IN ORGANIZED NARROW BANDS...BUT CAN BECOME
QUITE CONVECTIVE WITH THE POTENTIAL FOR MODERATE TO INTENSE
SNOW. BANDING CONDITIONS MAY LINGER INTO FRIDAY MORNING...BEFORE
DIMINISHING.

SATURDAY THROUGH TUESDAY...ANOTHER PACIFIC SYSTEM WILL IMPACT THE
NORTHERN ROCKIES SATURDAY...OFFERING ADDITIONAL CHANCE OF
PRECIPITATION. FINALLY...MEDIUM RANGE MODELS STARTING TO COME INTO
PHASE WITH ONE ANOTHER SUGGESTING THE DEVELOPMENT OF A RIDGE OVER
THE INTER-MOUNTAIN REGION. THIS IS A RELATIVELY NEW SOLUTION THAT
IS BEING PAINTED BY THE MODELS...AND IS MET WITH SOME SKEPTICISM.
HOWEVER...THE FORECAST HAS BEEN ADJUSTED TO LOWER CHANCES OF
PRECIPITATION DURING THE SUNDAY THROUGH TUESDAY PERIOD.

&&

.AVIATION...MOISTURE STREAMING IN FROM THE WEST IS EXPECTED TO
ENHANCE ACROSS THE NORTHERN ROCKIES TODAY. CLOUD BASES SHOULD
LOWER WITH EVEN SOME PRECIPITATION DEVELOPING ACROSS THE BITTERROOT
MOUNTAINS EASTWARD INTO EASTERN MONTANA. THUS... MOUNTAINS WILL
BECOME MOSTLY OBSCURED AS THE DAY WEARS ON. GUSTY EAST TO
NORTHEAST WINDS WILL DEVELOP OVERNIGHT AS COOLER AIR SURGES
THROUGH THE GAPS OF THE CONTINENTAL DIVIDE AND SPILLS INTO WESTERN
MONTANA VALLEYS...IMPACTING KGPI AND KMSO.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

MSJ
Hazardous weather outlook, Nov 19, 4:02 AM MST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
402 AM MST WED NOV 19 2008

MTZ002-003-005>007-043-192315-
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS-
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
402 AM MST WED NOV 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

STRONG CANADIAN HIGH PRESSURE WILL MOVE OUT OF CANADA INTO THE
NORTHERN PLAINS. THE ASSOCIATED COLD AIR WILL PUSH UP TO AND
SPILL OVER THE CONTINENTAL DIVIDE CAUSING NORTHEAST TO EAST WINDS
15 TO 30 MPH LATER TODAY. GUSTS UP TO 40 MPH ARE POSSIBLE IN SOME
VALLEY LOCATIONS TONIGHT. SOME SPECIFIC AREAS THAT MAY BE AFFECTED
INCLUDE...COLUMBIA FALLS AND THE NORTHERN FLATHEAD VALLEY...OVANDO
AND HELMVILLE...AVON AND GARRISON JUNCTION...BONNER AND HELLGATE
CANYON AND THE NORTHERN PORTION OF THE CITY OF MISSOULA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY NIGHT...A PACIFIC WEATHER SYSTEM WILL BRING WIDESPREAD
SNOW TO THE NORTHERN ROCKIES WITH 1 TO 2 INCHES POSSIBLE IN THE
VALLEYS AND UP TO 6 INCHES FOR THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ005-006-MTZ001-004-192315-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION-
402 AM MST WED NOV 19 2008 /302 AM PST WED NOV 19 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY NIGHT...A PACIFIC WEATHER SYSTEM WILL BRING WIDESPREAD
SNOW TO THE NORTHERN ROCKIES WITH 1 TO 2 INCHES POSSIBLE IN THE
VALLEYS AND UP TO 6 INCHES FOR THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Montana, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.